| Catalog Number |
210808 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during an anterior cruciate ligament surgical procedure, the versalok pre packed w/oc device was missing an overline ring.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it was returned with an opened package.The threader tab is missing.No other anomalies were found.Manufacturing investigation results for versalok pre packed w/oc: it can be observed that the threader tab is not present in the device.Manufacturing process: procedure (b)(4) shows how the threader tab must be placed and how the assembly must be performed in the shaft.The procedure counts with the necessary control to assure that the threader tab is present and placed correctly through the shaft.Conclusion: the lack of complete packaging components makes it difficult to consider the manufacturing process as a potential cause of the issue.The packaging is designed to protect the device, and without it, the integrity of the device could have been altered between its opening and its use.Based on the information presented under this investigation, it is confirmed that manufacturing process has stablished validated procedures which are designed to prevent and detect this defect.Based on the data reviewed, no capa is deemed necessary, continue to monitor.The overall complaint was confirmed as the observed condition of the versalok pre packed w/oc would have contributed to the complained device issue.Based on the investigation findings, the potential cause is undetermined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was not returned to j&j medtech orthopaedics.However, a photo was provided for evaluation.Visual inspection of the returned photo found that the device is shown on its white blister.The threader tab is missing.No other anomalies were found.Manufacturing investigation results for versalok pre packed w/oc: based on the photograph showed, it can be observed that the threader tab is not present in the device.Manufacturing process: procedure (b)(4) shows how the threader tab must be placed and how the assembly must be performed in the shaft.The procedure counts with the necessary control to assure that the threader tab is present and placed correctly through the shaft.Root cause description and rationale: the investigation performed showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee detection of issues related to missing component.100% of the product undergoes manufacturing controls for this kind of defect, and additionally every batch passes through quality inspection.The issue under consideration cannot be attributed to the manufacturing process, as there is a lack of evidence suggesting any failure in this regard.A thorough review of the relevant data does not indicate any anomalies or defects that would imply a manufacturing defect.The bounding is limited to reported batch because the received complaint and the risk assessment demonstrate that there is no other quality events related to this type of defect.The overall complaint was confirmed as the observed condition of the versalok pre packed w/oc would have contributed to the complained device issue.Based on the investigation findings, the potential cause is undetermined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: there was no non-conformance regarding this lot.